Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

We present the case of a 36-year-old man who presented with a clinically neuroleptic malignant-like syndrome involving disorientation, signs of autonomic dysfunction, rigidity and raised total creatine kinase level, but in the absence of any neuroleptic medication. He had, however, abruptly stopped taking his long-term baclofen in the days prior to presentation. He improved markedly after the reintroduction of baclofen, and we postulate that his clinical syndrome resulted from the sudden withdrawal of this drug. We concur with the concept that neuroleptic malignant syndrome represents a spectrum of disorders, and add it to the list of possible sequelae after abrupt withdrawal of baclofen.

Original publication

DOI

10.1177/026988110101500111

Type

Journal article

Journal

J Psychopharmacol

Publication Date

03/2001

Volume

15

Pages

61 - 63

Keywords

Adult, Baclofen, Creatine Kinase, Electrocardiography, Humans, Male, Muscle Relaxants, Central, Muscle Rigidity, Neuroleptic Malignant Syndrome, Paraplegia, Substance Withdrawal Syndrome